Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 32, NWS Fort Worth, TX

June 25, 2014Denton County, Wise County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 25, 2014, 3:23 PM CDT for Denton County, Wise County, Texas. It was in force for 112 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2014, 3:23 PM CDT (20:23 UTC)
Expired
Jun 25, 2014, 5:15 PM CDT
In force
112 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Denton County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 3:35 PM CDTFLASH FLOODTrophy Club, TX4 TO 6 INCHES OF WATER IN SEVERAL HOMES ALONG THE CREEK IN TROPHY CLUB
Jun 25, 4:16 PM CDTHEAVY RAIN 2.61Roanoke, TX24 HOUR RAINFALL OF 2.61 IN ROANOKE
Jun 25, 4:22 PM CDTFLASH FLOODRoanoke, TXHIGH WATER CLOSURES AT BYRON NELSON BLVD AT OAK AND JAMES ST BETWEEN CROSBY/WALNUT RDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1352 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WGUS54 KFWD 252023
FFWFWD
TXC121-497-252215-
/O.NEW.KFWD.FF.W.0032.140625T2023Z-140625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DENTON COUNTY IN NORTH CENTRAL TEXAS
  SOUTHEASTERN WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 515 PM CDT

* AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 4
  MILES SOUTHEAST OF AURORA TO 2 MILES SOUTHWEST OF LEWISVILLE...
  MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED
  ACROSS THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT
  IN FLASH FLOODING THROUGH 515 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...THE COLONY...FLOWER MOUND...DOUBLE OAK...NORTHLAKE...LAKE
  LEWISVILLE...JUSTIN...HIGHLAND VILLAGE...BARTONVILLE...HICKORY
  CREEK...BOYD...COPPER CANYON...CORRAL CITY...LAKE DALLAS...
  ARGYLE...CORINTH...COTTONDALE AND SHADY SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

&&

LAT...LON 3313 9684 3299 9685 3299 9696 3300 9782
      3320 9768 3320 9715

$$


92
1 follow-up statement
713 
WGUS74 KFWD 252120
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT WED JUN 25 2014

TXC121-497-252215-
/O.CON.KFWD.FF.W.0032.000000T0000Z-140625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENTON TX-WISE TX-
420 PM CDT WED JUN 25 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHEASTERN WISE AND SOUTHERN DENTON COUNTIES...

ALTHOUGH THE HEAVY RAIN HAS COME TO AN END...EXCESSIVE RUNOFF WILL 
MAINTAIN THE THREAT OF FLASH FLOODING.

THE HEAVIEST RAIN HAS FALLEN IN WESTERN PORTIONS OF FLOWER MOUNT... 
WITHIN THE WATERSHED OF DENTON CREEK. OTHER SMALLER TRIBUTARIES ARE 
LIKELY SWOLLEN AND COULD OVERRUN NEARBY ROADWAYS. SOME LANES OF 
HIGHWAY 114 ARE IMPASSABLE. EVEN IF BARRICADES ARE NOT IN PLACE... 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. TAKE A DIFFERENT ROUTE TO REACH YOUR 
DESTINATION...OR WAIT UNTIL WATER RECEDES.

&&

LAT...LON 3313 9684 3299 9685 3299 9696 3300 9782
      3320 9768 3320 9715

$$


25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:22 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 25, 3:22 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT WED JUN 25 2014

.DISCUSSION...
THE WET SUMMERTIME PATTERN CONTINUES ACROSS THE REGION THIS
AFTERNOON WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
OCCURRING AGAIN THIS AFTERNOON. THE CONVECTION IS PRODUCING HEAVY
RAINFALL WHICH AGAIN WILL LEAD TO NUISANCE AND/OR FLASH FLOODING
IN SOME LOCATIONS. IN ADDITION...GUSTY WINDS AND FREQUENT
LIGHTING WILL CONTINUE TO BE THREATS AS WELL.

THE STORMS THIS AFTERNOON HAVE DEVELOPED UNDER TWO SEPARATE
REGIMES. MOST OF THE ACTIVITY ACROSS THE SOUTHERN HALF OF THE CWA
TODAY HAS BEEN DRIVEN BY AN OUTFLOW BOUNDARY MOVING NORTH FROM
CONVECTION IN SOUTHEAST TEXAS OVERNIGHT. STORMS ACROSS THE
NORTHWESTERN COUNTIES ARE BEING AIDED BY LIFT FROM AN UPPER LEVEL
DISTURBANCE CURRENTLY APPROACHING FROM THE NORTHWEST. THE
ATMOSPHERE ACROSS THE NORTHERN HALF OF THE CWA...NORTH OF THE
OUTFLOW BOUNDARY...IS WEAKLY CAPPED WITH CAPE VALUES UP TO 2500
J/KG. STORMS NORTH OF THE BOUNDARY WILL HAVE A POTENTIAL TO
PRODUCE DAMAGING MICROBURST WINDS UP TO 60 MPH. EXPECT THE
CONVECTION TO CONTINUE INTO THE EVENING HOURS AND EVENTUALLY
DISSIPATE BEFORE MIDNIGHT...MORE LIKELY BY 9/10 PM.

ON THURSDAY... NORTHWEST FLOW ALOFT WILL CONTINUE WITH TROUGHING
ALOFT OVER MOST OF THE EASTERN HALF OF THE STATE. WITH THE
CONTINUED WEAKNESS ALOFT...RICH MOISTURE IN PLACE AND AN UNSTABLE
ATMOSPHERE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED AGAIN TOMORROW. WEAK RIDGING MAY OCCUR OVER THE WESTERN
COUNTIES OF THE REGION SO KEPT THE HIGHEST POPS OVER THE EASTERN
HALF OF THE REGION. AGAIN...HEAVY RAINFALL CAUSING FLASH FLOODING
AND GUSTY WINDS WILL BE THE MAIN THREATS.

ON FRIDAY...UPPER LEVEL RIDGING WILL MOVE ACROSS THE STATE AHEAD
OF A STRONGER UPPER LEVEL TROUGH COMING ACROSS THE WESTERN CONUS.
HOWEVER...SOME UPPER LEVEL TROUGHING/WEAKNESS WILL REMAIN OVER THE
EASTERN PORTIONS OF THE STATE. HAVE KEPT 20-30 POPS OVER THE
EASTERN HALF OF THE CWA. THE UPPER LEVEL TROUGH WILL CROSS INTO
THE PLAINS ON SATURDAY RESULTING IN MORE RAIN CHANCES FOR THE
REGION. HAVE KEPT POPS ON THE LOWER END AGAIN AS THE UPPER LEVEL
TROUGH WILL PASS NORTH OF THE CWA BUT WITH THE BASE OF THE TROUGH
STILL GRAZING THE REGION...WE COULD SEE SOME ISOLATED TO SCATTERED
SHOWERS AND STORMS...ESPECIALLY IN THE AFTERNOON HOURS. SOME
ADDITIONAL ISOLATED CONVECTION COULD OCCUR SUNDAY AFTERNOON
BEFORE THE UPPER LEVEL RIDGE BUILDS IN EARLY NEXT WEEK. WILL ALSO
KEEP THE 20 POPS SUNDAY AFTERNOON ACROSS THE REGION BUT BEST
CHANCES MAY BE OVER THE EASTERN HALF OF THE REGION.

THE UPPER LEVEL RIDGE WILL BUILD IN FROM THE WEST EARLY NEXT WEEK
BUT WILL REMAIN ANCHORED OVER THE DESERT SOUTHWEST. THE FORECAST
FOR EARLY NEXT WEEK IS DRY FOR NOW WITH INCREASING TEMPERATURES
INTO THE MID AND UPPER 90S...POSSIBLY APPROACHING THE CENTURY MARK
IN THE FAR WESTERN COUNTIES BY THE MIDDLE OF THE WEEK.

82/JLD

&&

.AVIATION...
/ISSUED 1230 PM CDT WED JUN 25 2014/
MVFR CIGS WILL LIFT TO VFR DURING THE NEXT HOUR OR TWO WITH
ADDITIONAL HEATING. OTHERWISE MAIN CONCERN IS CONVECTION DURING
THE AFTERNOON HOURS. AN UPPER LEVEL DISTURBANCE MOVING IN FROM THE
WEST WILL PROVIDE LIFT WHILE AN OUTFLOW BOUNDARY MOVING UP FROM
THE SOUTH SHOULD BE THE FOCUS FOR THUNDERSTORMS TO DEVELOP ON THIS
AFTERNOON. ALREADY HEATING HAS SPAWNED SOME ISOLATED STORMS IN THE
TRACON AREA...AND THUS WILL CONTINUE TO SHOW VCTS FROM 1830Z
THROUGH 22Z. AFTER 22Z...BELIEVE CONVECTIVE AFTERNOON ACTIVITY
WILL HAVE HELPED STABILIZE THE AIRMASS A BIT. CONFIDENCE IN TSRA
ON STATION IS NOT YET HIGH ENOUGH TO WARRANT AN INCLUSION OF A
TEMPO FOR LIMITED VSBY/TSRA BUT AMENDMENTS MAY BE FORTHCOMING
BASED ON RADAR TRENDS.

OTHERWISE VFR WILL PREVAIL THIS AFTERNOON AND EVENING...BUT MVFR
STRATUS SHOULD RETURN LATE TONIGHT AROUND 9Z. AFTERNOON CONVECTION
POSSIBLE AGAIN TOMORROW...BUT CONFIDENCE NOT VERY HIGH ON TIMING
OR COVERAGE AT THIS POINT.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  87  72  89  74 /  50  30  20  20  20
WACO, TX              71  85  72  88  74 /  50  30  20  20  20
PARIS, TX             70  83  69  87  72 /  50  30  20  30  20
DENTON, TX            71  86  71  89  73 /  50  30  20  20  10
MCKINNEY, TX          71  85  71  88  73 /  50  30  20  20  20
DALLAS, TX            72  87  73  89  74 /  50  30  20  20  20
TERRELL, TX           74  84  74  88  76 /  50  30  20  30  20
CORSICANA, TX         71  84  72  88  74 /  50  40  20  30  20
TEMPLE, TX            71  84  72  88  74 /  50  40  20  20  20
MINERAL WELLS, TX     71  86  71  90  72 /  40  20  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

92/82
Hazardous weather outlook, Jun 25, 4:07 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
407 AM CDT WED JUN 25 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260915-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
407 AM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL
TEXAS TODAY AND TONIGHT. ORGANIZED SEVERE STORMS ARE NOT
EXPECTED...HOWEVER ANY STORMS THAT DEVELOP DURING THE PEAK HEATING
HOURS OF THE DAY TODAY WILL BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS.

ALL THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SUNDAY ACROSS
ALL OF NORTH AND CENTRAL TEXAS. THE CHANCES FOR STORMS WILL
GENERALLY BE GREATER IN THE AFTERNOON THAN IN THE OVERNIGHT OR
MORNING HOURS. NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH
THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAVANAUGH

In the hours before

Local storm report, Jun 25, 3:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      ARLINGTON               32.73N  97.12W
06/25/2014                   TARRANT            TX   TRAINED SPOTTER

            HIGH WATER RESCUES IN ARLINGTON NEAR NORTH COOPER STREET
            AND WEST RANDOL MILL ROAD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:05 PM CDTAreal Flood AdvisoryFWDMcLennan3 hr
Jun 24, 7:15 PM CDTSpecial Weather StatementFWDLampasas30 min
Jun 24, 7:29 PM CDTAreal Flood AdvisoryFWDLampasas91 min
Jun 24, 7:41 PM CDTSpecial Weather StatementFWDBell34 min
Jun 24, 7:51 PM CDTSpecial Weather StatementFWDLimestone24 min
Jun 24, 7:55 PM CDTAreal Flood AdvisoryFWDFreestone, Navarro2 hr
Jun 24, 7:59 PM CDTSpecial Weather StatementFWDLimestone31 min
Jun 25, 7:12 AM CDTSpecial Weather StatementFWDRobertson33 min
Jun 25, 12:30 PM CDTAreal Flood AdvisoryFWDNavarro60 min
Jun 25, 1:12 PM CDTAreal Flood AdvisoryFWDEllis63 min
Jun 25, 2:00 PM CDTFlash Flood WarningFWDEllis, Navarro2 hr
Jun 25, 2:22 PM CDTAreal Flood AdvisoryFWDTarrant53 min
Jun 25, 2:38 PM CDTAreal Flood AdvisoryFWDMcLennan67 min
Jun 25, 2:45 PM CDTFlash Flood WarningFWDTarrant2 hr
Jun 25, 2:57 PM CDTAreal Flood AdvisoryFWDParker93 min
Jun 25, 3:05 PM CDTAreal Flood AdvisoryFWDBell55 min
Jun 25, 3:44 PM CDTSpecial Weather StatementFWDGrayson31 min
Jun 25, 4:43 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker25 min
Jun 25, 4:48 PM CDTAreal Flood WarningFWDDenton, Parker, Tarrant, Wise4 hr
Jun 25, 5:02 PM CDTSpecial Weather StatementFWDPalo Pinto28 min
Jun 25, 5:05 PM CDTSevere Thunderstorm WarningFWDJack, Young25 min
Jun 25, 5:18 PM CDTAreal Flood AdvisoryFWDJack, Palo Pinto, Young87 min
Jun 25, 5:29 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Young44 min
Jun 25, 5:57 PM CDTSpecial Weather StatementFWDYoung33 min
Jun 25, 6:19 PM CDTAreal Flood AdvisoryFWDYoung86 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.